Missouri, 2006Flash Flood in Missouri, May 30 to 31, 2006
May 30 to 31, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 8:43 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 30, 8:43 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT TUE MAY 30 2006
.UPDATE...
OK...SO ON TO PLAN B. REGIONAL RADAR MOSAIC SHOWS A SUBSTANTIAL
INCREASE IN CONVECTION OVER THE PAST HOUR AROUND THE MCV OVER
NORTHEASTERN OKLAHOMA. GIVEN THE VERY WEAK SHEAR BETWEEN
850-300MB...RENEWED CONVECTIVE DEVELOPMENT NEAR THE CENTER...AND
SEMI-BAROTROPIC AIRMASS IN PLACE ITS LOOKING QUITE LIKELY THAT THE
MCV WILL PERSIST THROUGH THE NIGHT. WARM CORE SYSTEMS SUCH AS MCVS
AND TROPICAL LOWS HAVE A TENDENCY TO LIGHT UP WITH CONVECTION NEAR
THE CENTER AT NIGHT AND AM BECOMING INCREASINGLY CONCERNED THAT THIS
COULD BECOME THE CASE WITH THE MCV OVER NE OK TONIGHT. GIVEN THE
EXTREMELY FAVORABLE CONDITIONS FOR VERY HIGH PRECIPITATION
EFFICIENCIES WITH CONVECTION OVERNIGHT AND THE RECENT INCREASE IN
CONVECTION NEAR THE CENTER OF THE MCV AND THE FACT THE MCV SHOULD
MOVE VERY LITTLE TONIGHT HAVE OPTED TO GO WITH A SHORT FUSE FFA FOR
OUR FAR SOUTHWEST COUNTIES. FFA IS OUT AND UPDATED GRIDS AND DERIVED
PRODUCTS WILL FOLLOW SHORTLY.
IZZI
&&
.UPDATE...//ISSUED AT 848 PM CDT TUE MAY 30 2006//
SCATTERED CONVECTION IS TRYING TO DEVELOP OVER SE KS ALONG THE
OUTFLOW BOUNDARY ORIGINATING FROM THE CONVECTION THAT SOAKED THE
KANSAS TURNPIKE CORRIDOR A FEW HOURS AGO. OUTFLOW SHOULD ENCOUNTER
PROGRESSIVELY LESS UNSTABLE AIRMASS AS IT PROPAGATES EASTWARD. IN
ADDITION...SOME ISOLATED CONVECTION IS STILL BUBBLING UP AROUND MCV
THAT IS CENTERED NEAR THE AR/OK/MO BORDER. HARD TO GET A GOOD HANDLE
ON HOW QUICKLY CONVECTION WILL FADE THIS EVENING...IN THEORY THE
PROGRESSIVELY LESS UNSTABLE AIRMASS AND CONTINUED DIURNAL COOLING
SHOULD LEAD TO A GRADUAL DEMISE IN THE CONVECTION...HOWEVER IT
POSSIBLE THAT THERE COULD BE A RESURGENCE IN THUNDERSTORM ACTIVITY
AS THE OUTFLOW ENCOUNTERS THE MCV AND ITS ASSOCIATED MID LEVEL
ASCENT. HAD ALREADY UPDATED GRIDS TO NUDGE POPS UPWARD OVER THE
WESTERN CWA.
THUNDERSTORMS COULD BE RATHER PROLIFIC RAIN PRODUCERS (AS HAS BEEN
THE CASE TO OUR WEST ALREADY) TONIGHT GIVEN THE HIGH SUB-CLOUD LAYER
RH...SEASONABLY HIGH PRECIPITABLE WATER VALUES...AND DEEP WARM CLOUD
LAYER. HARD TO RULE OUT AN ISOLATED FLASH FLOOD THREAT BEFORE
CONVECTION WANES.
IZZI
&&
.DISCUSSION...//ISSUED AT 326 PM CDT TUE MAY 30 2006//
WEAK UPPER VORT CENTER OVER EASTERN OK/WEST CENTRAL AR AND ANOTHER
OVER THE SW CORNER OF MO HAVE BEEN SLOWLY MOVING NORTH TODAY. CLOUD
COVER HAS KEPT TEMPERATURES AND RESULTANT INSTABILITY IN CHECK SO
FAR TODAY. WEAK DIFFLUENT FLOW ALOFT NORTHEAST OF THE VORT CENTER
AND ASSOCIATED LIFT HAS RESULTED IN WEAK CONVECTIVE SHOWERS/ISOLATED
THUNDERSTORMS OVER SOUTHERN MO. SOME POCKETS OF SURFACE BASED
INSTABILITY HAVE MANAGED TO DEVELOP OVER SE KS AND ALONG THE AR
BORDER...SO THESE AREAS WILL NEED TO BE MONITORED THROUGH EARLY
EVENING AS CONVECTION CONTINUES TO MOVE NORTH FROM ARKANSAS.
CONVECTION HAS DEVELOPED EAST OF THE AREA OVER THE LOWER OH VLY
WHERE A MORE SIGNIFICANT SHORTWAVE WAS EVIDENT IN WATER VAPOR
IMAGERY AND AIRCRAFT AND PROFILER WINDS. TO THE WEST OVER
KS...STRONG CONVECTION HAS ALSO DEVELOPED ALONG A NEARLY STATIONARY
FRONT WHERE BETTER INSTABILITY AND THE APPROACH OF STRONGER
SHORTWAVE WAS EMBEDDED IN THE SW-LY 500 MB FLOW.
WITH THE CHAOTIC UPPER FLOW STILL TRAPPED BELOW THE MAIN BELT OF
WESTERLIES AND THE VERY MOIST ATMOSPHERE IN PLACE...PWATS OF 1.41 ON
THE 12Z KSGF SOUNDING...WILL STILL CARRY CHANCE POPS THROUGH
TONIGHT...BUT MECHANISMS FOR FOCUSED CONVECTION ARE LIMITED TO THE
WEAK UPPER FEATURES WHICH WILL AFFECT MAINLY SOUTHERN AND WESTERN
COUNTIES THROUGH EARLY EVENING. MAY SEE SOME LIMITED STRONGER PULSE
TYPE CONVECTION DEVELOP LATE THIS AFTERNOON WHERE THE UPPER FEATURES
AND STRONGER INSTABILITY COME TOGETHER.
CORFIDI VECTORS INDICATE THAT CONVECTION WAY OUT TO OUR WEST MAY
MAKE SLOW PROGRESS INTO EASTERN KS EARLY TONIGHT...AND I DO HAVE
SOMEWHAT HIGHER POPS IN WESTERN PORTIONS OF THE FORECAST AREA...BUT
A QUICK LOOK AT MIDLEVEL WIND PROGS AND LOW LEVEL FLOW...IT LOOKS
LIKE A BIG PUSH TO THE EAST...UNLESS A SIGNIFICANT COLD POOL
DEVELOPS...IS NOT LIKELY.
WITH THE SLOW APPROACH OF THE FRONTAL BOUNDARY NOW LOCATED TO OUR
NORTHWEST ON WEDNESDAY NIGHT AND EARLY THURSDAY...HAVE MAINTAINED
HIGH END CHANCE OR LIKELY POPS WEDNESDAY AND WEDNESDAY NIGHT.
KEPT PERIODS PAST THURSDAY DRY. GFS AND ECMWF HAVE SOME DIFFERENCES
EARLY NEXT WEEK...BUT THE GENERAL TREND OF A BUILDING UPPER RIDGE
OVER THE CENTRAL CONUS LOOKS LIKE THE WAY TO GO. FRIDAY-SATURDAY
LOOK CLOSE TO NORMAL TEMPERATUREWISE...BUT WITH THE BUILDING RIDGE
HAVE BUMPED UP TEMPERATURES EARLY NEXT WEEK. DSA
&&
.AVIATION...
FOR THE 00Z TAFS...CONDITIONS WILL PREDOMINANTLY REMAIN VFR AT BOTH
TERMINAL LOCATIONS. A WEAK MCV NEAR BENTONVILLE AR IS LIFTING SLOWLY
NORTHEASTWARD THIS EVENING AND HAS KICKED OFF SOME ISOLATED SHOWERS
(AND A TSRA OR TWO) OVER SW MO. THESE SHOWERS WILL LIKELY DIMINISH
AFTER SUNSET BUT STILL COULD SEE A SHOWER COME WITHIN STRIKING
DISTANCE OF SGF DURING THE MID/LATE EVENING IF THEY MAINTAIN
THEMSELVES. ASSUMING AT THIS TIME THAT FAIRLY EXPANSIVE MID/UPPER
LEVEL CLOUD COVER WILL ONCE AGAIN LIMIT POTENTIAL FOR ANY LIGHT FOG
LATE TONIGHT SO DID NOT INCLUDE ANY VSBY REDUCTIONS FOR EITHER
TERMINAL. IF SKIES APPEAR AS THOUGH THEY WILL CLEAR OUT FOR ANY
APPRECIABLE AMOUNT OF TIME THEN WILL AMEND TAFS TO INTRODUCE SOME
MVFR FOG LATE TONIGHT. FINALLY WITH WEAK FRONTAL BOUNDARY
APPROACHING THE REGION THERE WILL PROBABLY BE AN INCREASE IN
SHRA/TSRA COVERAGE WEDNESDAY HOWEVER TIMING IS DIFFICULT AT BEST TO
PINPOINT THIS FAR OUT SO WENT WITH A LONG PROB30 GROUP UNTIL TIMING
CAN BE FINED TUNED BETTER.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 30, 8:51 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT TUE MAY 30 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
951 PM CDT TUE MAY 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
OVERNIGHT...PARTICULARLY WEST OF A BRANSON TO WARSAW MISSOURI
LINE. DUE TO THE VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF
THE THUNDERSTORMS...VERY LOCALIZED HEAVY RAINFALL AMOUNTS AND
ISOLATED FLASH FLOODING CANNOT BE RULED OUT...ESPECIALLY OVER FAR
SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT
AS A WARM AND MOIST AIR MASS REMAINS IN PLACE. A COLD FRONT MOVING
SOUTHEAST THROUGH THE REGION WILL BRING A SOMEWHAT BETTER CHANCE
FOR THUNDERSTORMS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA/IZZI/IZZI
Flash Flood, Newton
- When
- May 30, 9:50 PM CST to May 31, 1:00 AM CST
- Where
- Newton County, Neosho
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Heavy thunderstorms caused city streets in Neosho to become impassable to motorists.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 30, 20061 death · 1 injured · $17,000 · 50 kt wind · 5 events
- Heat in Illinois, May 30, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 30 to 31, 2006$475,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, May 30, 2006$332,000 · 1 in hail · 19 events
- Flooding and Hail in Illinois, May 30, 2006$276,000 · 0.88 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 30, 2006$235,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Indiana, May 30, 2006$95,000 · 60 kt wind · 10 events
- Flash Flooding and Heavy Rain in Kansas, May 30, 2006$111,000 · 4 events
- Flash Flood in New York, May 30, 2006$100,000 · 1 event
- Hail and Damaging Winds in Alabama, May 30, 2006$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in New York, May 30, 2006$50,000 · 1.75 in hail · 2 events
- Flooding and Hail in Kansas, May 30, 20061.5 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509141.